Have i given my diabetic cat an overdose?

I have a 16 old diabetic cat who has 3.5 milligrams of insulin twice a day, usually at 11pm. This morning I had to inject him early, at 7.30am. His last injection was at 10.30pm last night. Now I've gone to work and I'm really worried he might react to having had his insulin 3 hours early and go into hyperglycaemic shock! A friend is going round in a few hours to check but I am beside myself with worry. Does anyone have any experience of this? Do you think he will be okay?

4 Answers

Relevance
  • 9 years ago
    Favorite Answer

    We diabetics aren't vets you know! We understand human diabetes

    Source(s): I'm human
  • 5 years ago

    1

    Source(s): My Diabetes Gone Completely - http://diabetesgofar.com/?JTKC
  • 9 years ago

    Definitely give him something to eat that will keep his blood sugar normal, too much insulin could cause hypoglycemia and he could go into shock if the level gets too low, and if both doses of insulin are still in his system then the insulin will need glucose to break down (sugar or food for your cat), Make sure to keep a close eye on his blood sugar, depending on how fast the insulin kicks in you may have some time but I would definitely give him food.

    Source(s): i know about diabetes
  • 9 years ago

    An insulin OD wouldn't cause hyperglycemia but the opposite. It's a possibility. If he seems lethargic when your friend checks, have them give him some milk or something else with sugar in it to raise his glucose. In future, if you have to dose him early, give him a little something to eat to use up the insulin more quickly. It might be wise to discuss diabetes and it's effects in more detail with the vet, since you don't seem to understand it very well.

Still have questions? Get your answers by asking now.